Alert archive / Arizona / Special Weather Statements in 2019
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Sep 5, 2019, 9:21 PM MST for La Paz County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2019, 9:21 PM MST (04:21 UTC)
- Expired
- Sep 5, 2019, 10:00 PM MST
- In force
- 39 min
- Issued by
- NWS Phoenix, AZ
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 189 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 4.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3724 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772 WWUS85 KPSR 060421 SPSPSR Special Weather Statement National Weather Service Phoenix AZ 921 PM MST Thu Sep 5 2019 AZZ533-060500- Central La Paz AZ- 921 PM MST Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LA PAZ COUNTY UNTIL 1000 PM MST... At 921 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Bouse, or 21 miles southeast of Parker Dam, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central La Paz County. LAT...LON 3395 11379 3397 11394 3422 11401 3418 11365 TIME...MOT...LOC 0421Z 186DEG 9KT 3405 11387 $$ Hernandez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 5, 4:49 PM MST, 4 hours 32 minutes earlier.
Area forecast discussion, Sep 5, 4:49 PM MST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 449 PM MST Thu Sep 5 2019 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... Seasonably hot weather will persist into the early part of the weekend while slight chances for a few storms exist today across southeast California. Drier conditions Friday will prohibit any storms while a few storms may be possible east of Phoenix on Saturday. A big change in the weather pattern beginning Sunday will bring a series of weather disturbances into the region through the middle of next week and much cooler temperatures. The combination of these disturbances and modest tropical moisture out of Mexico will result in good chances for showers and thunderstorms across much of Arizona during the period. && .DISCUSSION... Visible satellite shows large swaths of clear skies across the forecast area allowing temperatures to once again exceed guidance. At Sky Harbor, temperatures have been climbing at a similar pace to yesterday, with strong mixing already bringing dew points into the 40s. Temperatures will again flirt with 110 degrees in the Valley but should stay below the daily record of 113. Isolated convection has already initiated over the Maricopa mountains south of Gila Bend and along the Baja Peninsular Ranges where the strongest instability and richest moisture remains. South to southwesterly steering flow will keep most of the storms over southeast California, including El Centro. Drier air and the aforementioned steering flow will make Valley storms unlikely but a few isolated storms and showers may approach the western edges of the Valley and Maricopa/Pinal Counties this afternoon and evening. Any storms that develop will have the potential for producing strong gusty winds, localized heavy rain and patchy blowing dust. The forecast becomes more interesting heading into Sunday after an expected late Saturday moisture surge is coupled with a serious of troughs moving into the Southwest. This pattern will provide favorable atmospheric conditions for storms with a few days of decent PoP coverage. The chance for strong storms is supported by the latest GEFS plumes ensembles for Phoenix indicating a mean of 1200 j/kg of CAPE and nearly 20-25 kts of bulk shear by Sunday/Monday. Model soundings show some mid level stability but this does not look to be a significant inhibitor given frontal forcing and orographic lift. PoPs increase the greatest for Phoenix metro and the higher terrain to the north and east Sunday before gradually spreading further west towards the Colorado River on Monday and Tuesday. Southeast California is more likely to miss out on the activity completely. The moisture will linger around Arizona through the middle of next week as a less pronounced secondary shortwave is expected to dip into the Intermountain West. Although guidance continues to trend drier, low end PoPs will remain in the forecast for Wednesday and Thursday. However, this pattern will bring cooler temperatures across the region as the troughs push the upper high east and lower atmospheric heights. This will translate into below normal temperatures most days next week for all locations. && .AVIATION...Updated at 2348Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Current radar shows shower/thunderstorm ongoing west of the Phoenix metro this afternoon. The latest model guidance continues to show thunderstorm activity generally remaining west of the Phoenix area through the remainder of this afternoon and this evening. Nevertheless, there is a very small but non-zero probability that colliding outflow boundaries could trigger isolated activity this evening. Otherwise, an outflow boundary from the southwest is likely to move through the Valley later this evening, though strong winds are not anticipated. However, the southwest flow will delay the onset of the typical easterly flow. Drier air working into the region will help to suppress convective activity tomorrow so not expecting any convection or outflows to impact the terminals during the afternoon/evening Friday. Southeast California/Southwest Arizona including KIPL and KBLH: Conditions remain moist and favorable for convection through the remainder of this afternoon and this evening, particularly at KIPL. Timing is a bit uncertain, though any storms that develop have the potential to produce heavy rain, strong winds and blowing dust. Tomorrow will be quieter in terms of thunderstorm activity as drier air sets into the region. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Friday through Thursday: Seasonably hot temperatures will persist through Saturday, however much cooler weather will arrive next week as readings fall near or slightly below average with an incoming storm system. There will be a sharp gradient between relatively dry air to the west and relatively moist air from Phoenix eastward. The storm system next week will could result in fairly widespread wetting rains over higher terrain area in the eastern districts while southerly winds periodically become gusty around a frontal boundary. Otherwise, rain chances are in the forecast for at least Sunday-Tuesday. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Deems AVIATION...Smith/Hirsch FIRE WEATHER...Deems/MO
In the hours before
Special weather statement, Sep 5, 5:58 PM MST, 3 hours 23 minutes before
Special Weather Statement National Weather Service Phoenix AZ 558 PM MST Thu Sep 5 2019 AZZ533-060145- Central La Paz AZ- 558 PM MST Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LA PAZ COUNTY UNTIL 645 PM MST... At 558 PM MST, Doppler radar was tracking a strong thunderstorm near Wenden, or 32 miles south of Alamo Lake, moving west at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wenden and Salome. This includes US Highway 60 between mile markers 58 and 73. LAT...LON 3388 11334 3372 11335 3369 11361 3394 11358 TIME...MOT...LOC 0058Z 094DEG 7KT 3381 11343 Hernandez
Special weather statement, Sep 5, 6:01 PM MST, 3 hours 20 minutes before
Special Weather Statement National Weather Service Phoenix AZ 601 PM MST Thu Sep 5 2019 AZZ539-060145- Gila Bend AZ- 601 PM MST Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA COUNTY UNTIL 645 PM MST... At 601 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles east of Sentinel, or 22 miles west of Gila Bend, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gila Bend. This includes AZ Interstate 8 between mile markers 90 and 111. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3278 11305 3286 11317 3309 11303 3295 11277 TIME...MOT...LOC 0101Z 219DEG 10KT 3288 11306 Hernandez
Special weather statement, Sep 5, 6:16 PM MST, 3 hours 5 minutes before
Special Weather Statement National Weather Service Phoenix AZ 616 PM MST Thu Sep 5 2019 AZZ533-060200- Central La Paz AZ- 616 PM MST Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LA PAZ COUNTY UNTIL 700 PM MST... At 616 PM MST, Doppler radar was tracking a strong thunderstorm near Harcuvar, or 29 miles south of Alamo Lake, moving north at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Salome, Harcuvar and Wenden. This includes US Highway 60 between mile markers 54 and 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3376 11359 3375 11376 3398 11381 3399 11353 TIME...MOT...LOC 0116Z 181DEG 10KT 3384 11368 Hernandez
Special weather statement, Sep 5, 6:43 PM MST, 2 hours 38 minutes before
Special Weather Statement National Weather Service Phoenix AZ 643 PM MST Thu Sep 5 2019 AZZ533-060230- Central La Paz AZ- 643 PM MST Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LA PAZ COUNTY UNTIL 730 PM MST... At 643 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Brenda, or 43 miles southeast of Parker, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brenda and Vicksburg Junction. This includes the following highways... AZ Interstate 10 between mile markers 34 and 49. US Highway 60 between mile markers 34 and 52. AZ Route 72 between mile markers 47 and 49. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3351 11375 3353 11394 3374 11400 3375 11365 TIME...MOT...LOC 0143Z 187DEG 10KT 3363 11384 Hernandez
Special weather statement, Sep 5, 7:59 PM MST, 1 hour 22 minutes before
Special Weather Statement National Weather Service Phoenix AZ 759 PM MST Thu Sep 5 2019 AZZ533-060345- Central La Paz AZ- 759 PM MST Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LA PAZ COUNTY UNTIL 845 PM MST... At 759 PM MST, Doppler radar was tracking a strong thunderstorm near Vicksburg, or 34 miles south of Alamo Lake, moving north at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vicksburg and Vicksburg Junction. This includes the following highways... US Highway 60 between mile markers 47 and 49. AZ Route 72 between mile markers 38 and 49. LAT...LON 3372 11370 3372 11384 3387 11389 3387 11363 TIME...MOT...LOC 0259Z 181DEG 5KT 3379 11377 Hernandez
Special weather statement, Sep 5, 9:21 PM MST, 0 minutes before
Special Weather Statement National Weather Service Phoenix AZ 921 PM MST Thu Sep 5 2019 AZZ533-060500- Central La Paz AZ- 921 PM MST Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LA PAZ COUNTY UNTIL 1000 PM MST... At 921 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Bouse, or 21 miles southeast of Parker Dam, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central La Paz County. LAT...LON 3395 11379 3397 11394 3422 11401 3418 11365 TIME...MOT...LOC 0421Z 186DEG 9KT 3405 11387 Hernandez
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:13 PM MST | Special Weather Statement | PSR | 47 min | |
| Sep 5, 5:54 PM MST | Special Weather Statement | PSR | La Paz | 51 min |
| Sep 5, 5:58 PM MST | Special Weather Statement | PSR | La Paz | 47 min |
| Sep 5, 6:01 PM MST | Special Weather Statement | PSR | 44 min | |
| Sep 5, 6:16 PM MST | Special Weather Statement | PSR | La Paz | 44 min |
| Sep 5, 6:28 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 3 hr |
| Sep 5, 6:43 PM MST | Special Weather Statement | PSR | La Paz | 47 min |
| Sep 5, 6:53 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 52 min |
| Sep 5, 6:55 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Sep 5, 7:15 PM MST | Flash Flood Warning | PSR | La Paz | 4 hr |
| Sep 5, 7:59 PM MST | Special Weather Statement | PSR | La Paz | 46 min |
| Sep 6, 2:52 PM MST | Excessive Heat Warning | PSR | Maricopa | 29 hr |
| Sep 6, 2:52 PM MST | Special Weather Statement | PSR | Gila | 38 min |
| Sep 6, 3:05 PM MST | Special Weather Statement | PSR | 25 min | |
| Sep 6, 3:50 PM MST | Special Weather Statement | PSR | 25 min | |
| Sep 6, 4:08 PM MST | Special Weather Statement | PSR | 37 min |
Nearby
Special Weather Statements in Arizona, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.